MAUDE Adverse Event Report: HOLOGIC, INC. PANTHER INSTRUMENT; HOLOGIC PANTHER, INSTRUMENT SYSTEM

HOLOGIC, INC. PANTHER INSTRUMENT; HOLOGIC PANTHER, INSTRUMENT SYSTEM
Catalog Number PRD-05490
Medical Device Problem Code Missing Test Results (3267)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Hologic reviewed the panther logs and worklists and confirmed multiple instrument error messages were generated during sample rack loading.The customer was provided with new sample racks however this did not resolve the issue.Hologic fse was dispatched on (b)(6) 2026.Fse removed and replaced the sample bay module and confirmed rack presence and barcode sensing in all eight lanes met specifications.As of (b)(6) 2026, no further issues have been reported.The sample bay module manufacturer, stratec, was notified.Per stratec¿s root cause analysis, the issue was due to a user sample rack loading error.Hologic has not been informed of any adverse patient outcomes related to this issue.
 
Event or Problem Description
On (b)(6) 2026, customer reported that they were unable to locate the results for a rack of samples tested on (b)(6) 2026, on the panther fusion plus instrument (sn (b)(6).On (b)(6) 2026, customer stated that samples in rack 589-01 in worklist (wl) (b)(4) had incorrect sample ids that belonged to samples that were not pierced.(sid) (b)(6) was reported out as ct positive/gc negative and was later retested as negative on (wl) (b)(4) and amended to ct negative / gc negative.All other (sids) in the affected rack 589-01 had the same result upon retesting in (wl) (b)(4) and remained ct negative/gc negative.On february 13th and 14th 2026, hologic technical support reviewed the logs and noticed there were multiple error messages related to the rack id barcodes or positional barcodes not reading or missing on sample racks.On (b)(6) 2026, customer reported that they used new sample racks and continued to have loading issues.Technical support reviewed logs and confirmed that there were multiple messages: ¿sample rack in lane 1 was rejected due to missing positional barcode at position 1¿.Technical support noted that the issue is most likely due to the operator not pushing the rack in position before loading the next rack.On (b)(6) 2026, the hologic field service engineer (fse) was dispatched and confirmed error in the logs.The fse removed and replaced the sample bay module and verified rack presence and barcode sensing in all eight lanes.

Brand Name
PANTHER INSTRUMENT
Common Device Name
HOLOGIC PANTHER, INSTRUMENT SYSTEM
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
amy holtgraver
10210 genetic center drive
san diego, CA 92121
8584108236
MDR Report Key24591021
Report Number2024800-2026-00012
Device Sequence Number21230908
Product Code OOI
UDI-Device Identifier15420045504141
UDI-Public15420045504141
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171963
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberPRD-05490
Device Lot Number929943
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2026
Initial Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown